Alert archive / Maine / Wind Advisories in 2006
Wind Advisory 9, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Apr 3, 2006, 4:30 PM EDT for Hancock County, Washington County, Maine. It took effect at Apr 4, 2006, 8:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2006, 4:30 PM EDT (20:30 UTC)
- In effect from
- Apr 4, 2006, 8:00 AM EDT
- Expired
- Apr 4, 2006, 9:13 PM EDT
- In force
- 13 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3296 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 032030 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 430 PM EDT MON APR 3 2006 ...STRONG EASTERLY WINDS ARE EXPECTED ACROSS COASTAL DOWNEAST MAINE TUESDAY INTO TUESDAY EVENING... .STRONG EASTERLY WINDS ARE EXPECTED TO DEVELOP FOR COASTAL DOWNEAST MAINE AHEAD OF AN INTENSIFYING COASTAL LOW MOVING NORTHEAST INTO THE GULF OF MAINE ON TUESDAY. WINDS WILL SUBSIDE BY LATE TUESDAY NIGHT AS THE LOW MOVES NORTHWARD INTO CENTRAL PORTIONS OF MAINE. MEZ029-030-040430- /O.NEW.KCAR.WI.Y.0009.060404T1200Z-060405T0200Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 430 PM EDT MON APR 3 2006 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 10 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 10 PM EDT TUESDAY. EXPECT EAST WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH DURING THE DAY TUESDAY AND LASTING INTO TUESDAY EVENING BEFORE SUBSIDING. HIGHEST SUSTAINED WINDS AND WIND GUSTS WILL OCCUR OVER HIGHER TERRAIN FACING OCEAN SIDE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. $$ VJN
5 follow-up statements
000 WWUS71 KCAR 040119 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 919 PM EDT MON APR 3 2006 ...STRONG EASTERLY WINDS ARE EXPECTED ACROSS COASTAL DOWNEAST MAINE TUESDAY INTO TUESDAY EVENING... .STRONG EASTERLY WINDS ARE EXPECTED TO DEVELOP FOR COASTAL DOWNEAST MAINE AHEAD OF AN INTENSIFYING COASTAL LOW MOVING NORTHEAST INTO THE GULF OF MAINE ON TUESDAY. WINDS WILL SUBSIDE BY LATE TUESDAY NIGHT AS THE LOW MOVES NORTHWARD INTO CENTRAL PORTIONS OF MAINE. MEZ029-030-041000- /O.CON.KCAR.WI.Y.0009.060404T1200Z-060405T0200Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 919 PM EDT MON APR 3 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 10 PM EDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 10 PM EDT TUESDAY. EXPECT EAST WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH DURING THE DAY TUESDAY AND LASTING INTO TUESDAY EVENING BEFORE SUBSIDING. HIGHEST SUSTAINED WINDS AND WIND GUSTS WILL OCCUR OVER HIGHER TERRAIN FACING OCEAN SIDE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. $$ VJN
000 WWUS71 KCAR 041018 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 618 AM EDT TUE APR 4 2006 ...STRONG EASTERLY WINDS ARE EXPECTED ACROSS COASTAL DOWNEAST MAINE TODAY INTO THIS EVENING... .STRONG EASTERLY WINDS ARE EXPECTED TO DEVELOP FOR COASTAL DOWNEAST MAINE AHEAD OF AN INTENSIFYING COASTAL LOW MOVING NORTHEAST INTO THE GULF OF MAINE TODAY. WINDS WILL SUBSIDE BY LATE TONIGHT AS THE LOW MOVES NORTHWARD INTO CENTRAL PORTIONS OF MAINE. MEZ029-030-042230- /O.CON.KCAR.WI.Y.0009.060404T1200Z-060405T0200Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 618 AM EDT TUE APR 4 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM EDT THIS EVENING... EXPECT EAST WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH THIS MORNING AND LASTING INTO THIS EVENING BEFORE SUBSIDING. HIGHEST SUSTAINED WINDS AND WIND GUSTS WILL OCCUR OVER HIGHER TERRAIN FACING OCEAN SIDE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. $$ KHW
000 WWUS71 KCAR 041430 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1030 AM EDT TUE APR 4 2006 ...STRONG EAST WINDS ARE EXPECTED ACROSS COASTAL DOWNEAST MAINE THIS AFTERNOON INTO THIS EVENING... .STRONG EAST WINDS WILL OCCUR ACROSS COASTAL DOWNEAST MAINE AHEAD OF AN INTENSIFYING COASTAL LOW MOVING NORTHEAST INTO THE GULF OF MAINE THIS AFTERNOON INTO THIS EVENING. WINDS WILL SUBSIDE AS THE LOW MOVES NORTHWARD INTO CENTRAL PORTIONS OF MAINE BY LATE TONIGHT. MEZ029-030-042230- /O.CON.KCAR.WI.Y.0009.000000T0000Z-060405T0200Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 1030 AM EDT TUE APR 4 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... EAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THIS AFTERNOON AND LAST INTO THIS EVENING BEFORE SUBSIDING. THE HIGHEST SUSTAINED WINDS AND WIND GUSTS WILL OCCUR OVER THE HIGHER TERRAIN FACING THE OCEAN SIDE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. $$ FITZSIMMONS
000 WWUS71 KCAR 041935 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 335 PM EDT TUE APR 4 2006 ...STRONG EAST WINDS TO CONTINUE FOR COASTAL DOWNEAST MAINE ESPECIALLY THE OUTER ISLANDS THROUGH THIS EVENING... .STRONG EAST WINDS WILL CONTINUE ACROSS COASTAL DOWNEAST MAINE... ESPECIALLY THE OUTER ISLANDS...AS LOW PRESSURE LIFTS THROUGH THE MID COAST OF MAINE THIS EVENING. WINDS WILL SUBSIDE AS THE LOW MOVES NORTH INTO CENTRAL MAINE BY LATE TONIGHT. MEZ029-030-050200- /O.CON.KCAR.WI.Y.0009.000000T0000Z-060405T0200Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 335 PM EDT TUE APR 4 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... EAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE INTO THIS EVENING BEFORE SUBSIDING. THE HIGHEST SUSTAINED WINDS AND WIND GUSTS WILL OCCUR OVER THE HIGHER TERRAIN AND ACROSS THE OUTER ISLANDS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. $$ FITZSIMMONS
000 WWUS71 KCAR 050113 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 913 PM EDT TUE APR 4 2006 MEZ029-030-050215- /O.CAN.KCAR.WI.Y.0009.000000T0000Z-060405T0200Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 913 PM EDT TUE APR 4 2006 ...WIND ADVISORY IS CANCELLED... WIND GUSTS ARE NO LONGER REACHING WIND ADVISORY CRITERIA ACROSS THE ADVISORY AREA...THEREFORE...THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO SLOWLY DIMINISH OVERNIGHT AS THE CENTER OF THE LOW PRESSURE SYSTEM MOVES NORTHWARD ONTO THE MID MAINE COAST. $$ VJN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Apr 3, 2:57 AM EDT, 13 hours 33 minutes earlier.
Area forecast discussion, Apr 3, 2:57 AM EDT, 13 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 257 AM EDT MON APR 3 2006 .SYNOPSIS...HIGH PRESSURE WILL BUILD EAST ACROSS THE REGION THIS MORNING THEN MOVE TO THE EAST LATE TODAY AS LOW PRESSURE BEGINS TO APPROACH FROM THE WEST. THIS LOW WILL MOVE INTO SOUTHERN MAINE TUESDAY NIGHT THEN DRIFT SLOWLY OFF TO THE EAST THROUGH THURSDAY. THIS SYSTEM WILL BRING SOME RAIN AND SNOW TO THE REGION WITH COOL AND UNSETTLED CONDITIONS PERSISTING THROUGH THE LATTER PART OF THE WEEK. && .SHORT TERM /TODAY THROUGH TUESDAY/... HIGH PRESSURE WILL CROSS THE STATE THIS MORNING AND THEN MOVE EAST OF THE AREA THIS AFTERNOON AS LOW PRESSURE APPROACHES FROM THE WEST. EXPECT HIGH CLOUDS TO INCREASE FROM WEST TO EAST ACROSS THE STATE THIS AFTERNOON. CLOUDS WILL SLOWLY LOWER AND THICKEN MONDAY NIGHT AS DEEP MOISTURE MOVES ACROSS THE STATE IN RESPONSE TO SOUTHWEST FLOW AT ALL LEVELS. MODELS CONTINUE TO FORECAST PRIMARY LOW OVER QUEBEC TO FILL EARLY TUESDAY WITH REDEVELOPMENT OF SECONDARY LOW OVER SOUTHERN NEW ENGLAND. GFS HAS COME INTO LINE WITH NAM AND EUROPEAN MODELS WITH LOW MOVING OFF THE NEW HAMPSHIRE COAST BY LATE TUESDAY. EXPECT RAIN TO SPREAD ACROSS SOUTHWESTERN SECTIONS OF OUR FORECAST AREA DURING TUESDAY AFTERNOON. CRITICAL THICKNESS AND SURFACE TEMPERATURES IN THE LOW 40S WILL MEAN PRECIP WILL INITIALLY FALL AS RAIN. NOSE OF LOW LEVEL JET WILL MOVE ACROSS COASTAL SECTIONS TUESDAY AFTERNOON INTO TUESDAY EVENING SO WILL HAVE TO BE AWARE OF POSSIBLE WIND ADVISORY IN LATER FORECASTS FOR COASTAL SECTIONS. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... BOTH THE 00Z NAM AND GFS PLACE SFC LOW JUST SE OF PWM AT 00Z WED W/ AREA OF PRECIP N AND NE OF THIS SYSTEM ACROSS MAINLY SRN AND CENTRAL PORTIONS OF OUR FA. THIS PRECIP PROGGED TO SPREAD ACROSS THE REMAINDER OF THE FA BY MDNGT W/ POPS INCREASING TO LIKELY ALL AREAS BY THIS TIME. CRITICAL THICKNESSES START OFF MARGINAL BUT BOTH MODELS BRING IN MUCH COLDER AIR ALOFT QUICKLY DURING THE NGT AND XPCT MOST OF CENTRAL AND NRN MAINE TO BE IN FOR A PERIOD OF WET SNOW FROM TUE NGT INTO WED... ATTM APPEARS AT LEAST SEVERAL INCHES OF SNOW ARE POSSIBLE SPCLY ACROSS THE HGR ELEVS OF THE CENTRAL AND N AND THIS REFLECTED BY THE LATEST NCEP HPC SNOW GRAPHICS... AFTER A VERY MILD LAST WEEK OF MARCH...LUKS LIKE WNTR WILL AT LEAST MAKE A BRIEF RTN... && .AVIATION... VFR CONDS XPCTD NXT 24 HRS AS HIGH PRES DOMINATES... && .MARINE... WINDS CONTINUE TO DIMINISH OVER THE WATERS THIS MORNING AS HIGH PRESSURE BUILDS ACROSS THE AREA. WINDS AND SEAS TO INCREASE TONIGHT AS LOW PRESSURE APPROACHES FROM THE WEST. AS SURFACE LOW REDEVELOPS OFF THE NEW HAMPSHIRE COAST AND LOW LEVEL JET MOVES ACROSS THE WATERS...GALE FORCE WINDS POSSIBLE LATE TUESDAY. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && SHORT TERM/MARINE...FOSTER LONG TERM/MARINE...KHW AVIATION...WOLFE
Hazardous weather outlook, Apr 3, 5:05 AM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 505 AM EDT MON APR 3 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-040915- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 505 AM EDT MON APR 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOW PRESSURE APPROACHING FROM THE WEST WILL INTENSIFY OVER THE WESTERN GULF OF MAINE BY TUESDAY EVENING THEN LIFT NORTH INTO SOUTHWESTERN MAINE BY WEDNESDAY MORNING. THIS LOW WILL BRING RAIN AND SOME WET SNOW TO THE REGION FROM LATE TUESDAY INTO WEDNESDAY. AT THIS TIME...SOME LIGHT TO MODERATE ACCUMULATIONS OF WET SNOW ARE POSSIBLE ACROSS MAINLY HIGHER ELEVATIONS OF WESTERN AND NORTHERN MAINE. THIS LOW WILL THEN SLOWLY DRIFT EASTWARD KEEPING CHILLY AND UNSETTLED CONDITIONS IN PLACE INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... KHW
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.